News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: MVP and high blood pressure


 tightrope - Tue Jan 24, 2006 12:13 am

I am a 30 year old male with a very mild case of mvp.I have been having continuing pains and fluttering in my chest.I have had High blood pressure in the past for about a week and then it went away I have been monitoring it since and its been 118/76 avg.Yestterday I had the pain that I have been have in my chest the pain is left of the nipple in line with the start of the armpit.This pain icomes and goes daily sometimes walking brings it on or stressful situations and even at rest.My blood pressure has risen since then(yesterday) and not come down it is staying at 146/100 can mvp cause this?I have had a treedmill and had this same pain during it but kept going and made it to my target hart rate. Ekg showed sinus tack in past and sinus arythmia otherwise normal.I have been in a-fib Before(it took hours to revert back but it converted on its own) I was bing drinking during that time which the doctor said it could have been the cause.My hart rate fluctuates meaning going from slow to fast and feels like it pumps hard at times at a resting position.Also when I get up I notice it pumps very fast 120 bpm or so for 30 sec then goes to a very slow beat?My father has high blood pressure and gradfather had a heart attack at 36 but lived to be 69.Can you please mak suggestions of any other test to be done and your thoughts of waht is caousing my symtomes.
 Dr. A. Madia - Wed Jan 25, 2006 3:33 am

User avatar Dear Tightrope,
All of your symtoms are due to your mitral prolpase. MVP can cause vague atypical chestpains, tachycardia, fluttering sensations, even dizziness. Your episodes of high BP are due to secondary anxiety caused by the symptoms. MVP itself can NEVER cause high BP. Atrial flutter is a dangerous rhythm disturbance and can definitely be caused by binge drinking especially in the setting of MVP. I strongly advice you against it.

You should take Tab. Inderal 40 md 1/2 twice daily to start with and this should control all of your symptoms of MVP as well as anxiety. Inderal contains propranolol. It should be continued indefinite period of time.

Finally you need not consider yourself a heart patient, MVP is a benign common condition.

A. Madia

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here